Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 111, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Dec 17, 2021, 3:29 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2021, 3:29 AM EST (08:29 UTC)
- Expired
- Dec 17, 2021, 10:05 AM EST
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
454 WHUS72 KMHX 170829 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 329 AM EST Fri Dec 17 2021 AMZ154-171800- /O.NEW.KMHX.SC.Y.0111.211217T0829Z-211217T1800Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 329 AM EST Fri Dec 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Southwest wind 15 to 20 kt with gusts to 25 kt beyond 10 nm offshore and Seas 4 to 6 ft. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
014 WHUS72 KMHX 171505 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1005 AM EST Fri Dec 17 2021 AMZ154-171615- /O.CAN.KMHX.SC.Y.0111.000000T0000Z-211217T1800Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1005 AM EST Fri Dec 17 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have dropped below Small Craft Advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 10:20 PM EST, 5 hours 9 minutes earlier.
Area forecast discussion, Dec 16, 10:20 PM EST, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 1020 PM EST Thu Dec 16 2021 .SYNOPSIS... Strong high pressure will continue across the area through Saturday. A cold front will cross Eastern NC Sunday morning, with colder high pressure building in behind it. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... As of 1000 PM Thursday...Only minor adjustments to the near term this update slightly bumping up temps as SW/Serly flow continues WAA keeping temps slightly higher than previously forecast. Hourly guidance has been back and forth with overnight fog tonight while they try to resolve low level cloud coverage and winds. The best chance for fog developing in our FA is for inland and SW zones away from the coast. Rest of the forecast remains on track. Previous Discussion... As of 330 PM Thursday...Mostly sunny skies will give way to partly cloudy skies overnight with light SW winds as surface high pressure remains in control of the sensible weather. High pressure will continue to extend over the area from offshore tonight, while strengthening low pressure lifts into southern Quebec, and an attendant cold front pushes eastward across the central Appalachain Mountains. Afternoon dew points remained in the mid 50s. High clouds and better low level mixing may inhibit large scale fog/low stratus development overnight. If fog does occur, guidance suggest best chances are over far interior portions of Eastern NC, roughly Martin county to Duplin county. Given very moist low levels, light winds, and a decent surface based inversion, hedged towards patchy fog for these areas late tonight into early Friday morning. Overnight lows will remain very mild, low to mid 50s inland with upper 50s to near 60 along the coast/OBX. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... As of 335 PM Thursday...Persistent high pressure offshore remaining the dominant feature for Eastern NC on Friday. Dry forecast again for Friday as high pressure prevails aloft with a weak front stalled along the southern Appalachain Mountains, with good channeled velocity existing north of the area which should aid in mid level cloud development just north of the area. Low level thicknesses and moisture continue to increase slightly, given fairly dominant SW flow throughout the column. Increased temps a degree or two for inland areas, with max values 75-77 degrees inland to upper 60s/lower 70s along the coast. See Climate section below for record temperature information. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... As of 330 AM Thu...Very warm and quiet conditions will continue through Saturday with near record warmth possible Friday and Saturday. A strong cold front will cross the area Sunday morning, bringing chances for rain, with colder high pressure building in behind it. A coastal storm may impact the area by early to mid next week. Thursday night through Saturday...High pressure will remain offshore through this period, moving farther south over the western Atlantic through Saturday. Low level thicknesses will build each day, approaching seasonal maxes by Saturday. Southwesterly flow persists Friday, then strengthening Saturday ahead of a strong cold front. Expecting highs mainly in the mid 70s Friday, and mid to upper 70s Saturday. Cloud cover is forecast to build late Saturday but if current timing holds it could be delayed enough to potentially see a few 80s on Saturday. See climate section below for details on high temps records for Friday and Saturday. Saturday Night and Sunday...Low pressure rapidly lifts out of the southern plains Saturday, dragging a strong cold front east of the Appalachians Saturday night, reach Eastern NC by Sunday morning. A period of rain is expected, though this does not appear to be a heavy rainmaking front due to limiting forcing over the Carolinas. Very mild conditions will continue ahead of the front Saturday night, and then turn sharply colder immediately behind the front Sunday morning. Highs will likely be met right at midnight on Sunday, as strong CAA through the day is expected to persistently beat down temps through the afternoon and evening. Monday and Wednesday...Behind this front high pressure will build in from the north through at least Monday. Guidance continues to hint at a coastal low developing ahead of a shortwave trough digging into the northern Gulf of Mexico starting Tuesday. Guidance is in reasonable agreement on general placement of the shortwave/closed low, but disagreement on its speed and interactions with other features result in continued spread over its surface reflection. The 00Z suite shows quite a flip in guidance this morning with the GFS showing a much weaker low hugging the coast, while the ECMWF produces a stronger low well offshore. Given the uncertainty, kept PoPs only at slight chance. && .AVIATION /03Z FRIDAY THROUGH TUESDAY/... SHORT TERM /through Tonight/... As of 645 PM Thursday...VFR flight cats prevail tonight with light SWerly winds and some thin midlevel clouds. Patchy fog is possible overnight, with inland terminals having the best chance, but confidence is low. Increased cirrus coverage prevent strong radiational cooling and a stronger surface pressure gradient allows light SFC winds to keep low levels relatively mixed. However, have included tempo groups to show the possibility of the decreased VIS in the early morning hours. VFR through Friday with more mid/high clouds and SWerly winds<10kts expected. LONG TERM /Friday through Monday/... As of 330 AM Thu...Mainly VFR conditions Friday into Saturday, before cigs drop Saturday night ahead of a strong cold front. Sub-VFR conditions are probably Sat night through most of Sunday as a band of rain crosses the terminals. Rapid clearing expected behind the front late Sunday into Monday with VFR conditions returning, albeit with gusty northerly winds. && .MARINE... SHORT TERM /through Friday/... As of 1010 PM Thursday...SWerly winds 5 to 15 kt as the surface ridge axis shifts south of the area and a cold front works across the Appalachians. Seas persist around 3-5 ft tonight into Friday as an area of near- gales over the Sargasso Sea continues to send a medium period SE swell towards the Eastern NC waters. Friday, SWerly winds turn Eerly briefly 10 to 15 kt late morning before backing to become SWerly by the afternoon. 3 to 5 ft seas persist. LONG TERM /Thursday night through Monday/... As of 330 AM Thu...SW winds increase late Friday into Saturday ahead of a strong cold, reaching 15-20 kt Sat afternoon with higher gusts. Front crosses the waters Sunday with northerly winds surging to 20-25 kt, and a few gale force gusts are possible over far outer waters. Winds ease to 10-15 kt by Monday veering northeasterly as cold high pressure builds over the area. Seas will generally be 3-5 ft through Saturday, rising to 5-7 ft by Saturday night with a few 8 footers for far outer waters. Seas begin to subside Sunday night as winds ease, falling to 2-4 feet by nightfall Monday. && .CLIMATE... Record High temperatures for Friday, December 17th LOCATION TEMP/YEAR New Bern 78/1956 (KEWN ASOS) Cape Hatteras 75/2015 (KHSE ASOS) Greenville 78/1971 (COOP - Not KPGV AWOS) Morehead City 71/1956 (COOP - Not KMRH ASOS) Kinston 75/1971 (COOP - Not KISO AWOS) Record High temperatures for Saturday, December 18th LOCATION TEMP/YEAR New Bern 81/2016 (KEWN ASOS) Cape Hatteras 72/1990 (KHSE ASOS) Greenville 80/1924 (COOP - Not KPGV AWOS) Morehead City 76/1984 (COOP - Not KMRH ASOS) Kinston 78/2016 (COOP - Not KISO AWOS) && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...DAG/CEB SHORT TERM...DAG LONG TERM...MS AVIATION...DAG/MS/CEB MARINE...DAG/MS/CEB CLIMATE...MHX
Hazardous weather outlook, Dec 16, 7:09 AM EST, 20 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 709 AM EST Thu Dec 16 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-171215- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 709 AM EST Thu Dec 16 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:32 PM EST | Small Craft Advisory | MHX | 6 days |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.